Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Imbedding free cyclic group actions in circle group actions

Author: Jeffrey L. Tollefson
Journal: Proc. Amer. Math. Soc. 26 (1970), 671-673
MSC: Primary 55.36; Secondary 57.00
MathSciNet review: 0267580
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose a closed, orientable, irreducible $ 3$-manifold $ M$ admits a free cyclic group action of prime order. We consider the problem of determining when $ M$ admits an effective action of the circle group $ SO(2)$ in which the cyclic action is imbedded. The main result is that if the $ {Z_k}$ action is ``$ Z$-classified", then it is weakly equivalent to a $ {Z_k}$ action imbedded in an effective action of $ SO(2)$ if and only if some homeomorphism generating the first $ {Z_k}$ action is homotopic to the identity homeomorphism on $ M$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55.36, 57.00

Retrieve articles in all journals with MSC: 55.36, 57.00

Additional Information

Keywords: Finite cyclic group actions, $ 3$-manifolds, circle group actions
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society